MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555540
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in the duodenal bulb during an endoscopic ultrasound fine-needle biopsy (eus-fnb) procedure performed on (b)(6) 2022.During the procedure, the needle would not extend.The patient was sedated when the event occurred.The procedure was not completed successfully.There were no patient complications reported as a result of the event.The patients condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in the duodenal bulb during an endoscopic ultrasound fine-needle biopsy (eus-fnb) procedure performed on (b)(6), 2022.During the procedure, the needle would not extend.The patient was sedated when the event occurred.The procedure was not completed successfully.There were no patient complications reported as a result of the event.The patients condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block d4: lot number updated based on device received.Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results the returned acquire needle was analyzed, and a visual evaluation noted that the working length was found kinked at the proximal section and the needle was retracted.A functional evaluation noted that some resistance was felt during the extension the needle.No other issues were noted.The reported complaint was confirmed.Based on all available information and the condition of the returned device, it is possible that evidence of over manipulation against this unit caused the working length to kink and not allow the needle to extend as it should.It is possible that factors and/or conditions related to the procedure during the use of the device could have affected its performance and its intended purpose.Therefore, the investigation concluded the most probable root cause as adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14147948
Report Number3005099803-2022-01891
Device Sequence Number16879893
Product Code ODG
UDI-Device Identifier08714729931782
UDI-Public08714729931782
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberM00555540
Device Catalogue Number5554
Device Lot Number0028260349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown